Alert archive / Delaware / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

September 9, 2015Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 9, 2015, 5:24 PM EDT for Kent County, Delaware. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2015, 5:24 PM EDT (21:24 UTC)
Expired
Sep 9, 2015, 5:45 PM EDT
In force
21 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 21 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS81 KPHI 092124
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT WED SEP 9 2015
 
DEZ002-003-092145-
KENT-INLAND SUSSEX-
524 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENT AND NORTHERN
SUSSEX COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOWERS...OR 11 MILES
SOUTHEAST OF DOVER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWERS...BIG STONE BEACH...FREDERICA...MAGNOLIA AND RIVERVIEW. 

HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A 
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3896 7550 3905 7552 3912 7541 3911 7540
      3907 7541 3901 7533 3898 7531 3896 7531
      3895 7545
TIME...MOT...LOC 2123Z 243DEG 13KT 3901 7541 
$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 9, 4:48 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 9, 4:48 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT WED SEP 9 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TONIGHT. LOW PRESSURE WILL
DEVELOP ALONG THE FRONTAL BOUNDARY ON THURSDAY, MOVING OFF TO THE
NORTHEAST THURSDAY NIGHT, FOLLOWED BY A WEAK HIGH PRESSURE FRIDAY
AND SATURDAY. MEANWHILE, A COMPLEX AREA OF LOW PRESSURE WILL TAKE
SHAPE OVER THE CENTRAL APPALACHIANS ON SATURDAY AND MOVE THROUGH
THE REGION ON SUNDAY. HIGH PRESSURE IS EXPECTED TO BUILD ACROSS
THE MID ATLANTIC DURING THE MONDAY THROUGH WEDNESDAY TIME FRAME.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
435 PM GRID UPDATE: NO IMPORTANT IMPACT ON THE LEGACY PRODUCTS.
AFM/PFM UPDATED FOR TEMPS/SKY ADJUSTMENTS NOW THROUGH 01Z/10.

A FEW SPOTS HAVE REACHED RECORD HIGH TEMPERATURES THIS AFTERNOON.
THE CLIMATE SECTION BELOW HAS THE RECORDS LISTED. OUR RUN OF VERY
WARM/HOT AND DRY CONDITIONS IS EXPECTED TO COME TO AN END SOON. THIS
WILL BE COURTESY OF AN UPPER-LEVEL TROUGH THAT IS AMPLIFYING FROM
THE GREAT LAKES REGION TONIGHT. THIS WILL SEND A COLD FRONT INTO OUR
AREA THROUGH TONIGHT. PRIOR TO THIS THOUGH, A WEAK PRE-FRONTAL
TROUGH LOOKS TO BE IN PLACE THIS AFTERNOON JUST WEST OF INTERSTATE
95.

THE COMBINATION OF SOME LOW-LEVEL CONVERGENCE WITH THIS SUBTLE
FEATURE ALONG WITH SEA/BAY BREEZE AND TERRAIN CIRCULATIONS WILL HELP
PRODUCE ISOLATED TO PERHAPS SCATTERED CONVECTION THIS AFTERNOON.
SOME LAPS SOUNDINGS AND ALSO A MESOANALYSIS SHOWS SBCAPE UP TO 2200
J/KG AND MLCAPE RANGING FROM 1000-2000 J/KG. THIS IS TYPICALLY
PLENTY FOR GOOD UPDRAFT STRENGTH, HOWEVER LIMITED CONVERGENCE AND
FORCING ALOFT WILL PROBABLY TEND TO KEEP MOST UPDRAFTS ON THE WEAKER
SIDE. THEREFORE, MOSTLY JUST A LOCALLY HEAVY RAIN THREAT AS THE PW
VALUES ARE NEARING 2 INCHES. THE RAIN IS NEEDED, HOWEVER NOT ALL AT
ONCE IN ONE LOCATION. THERE COULD BE A BREAK FOR A TIME TONIGHT,
BEFORE ADDITIONAL SHOWERS DEVELOP IN PLACE OR ARRIVE FROM THE
SOUTHWEST.

AS THE COLD FRONT SETTLES ACROSS THE AREA IT IS ANTICIPATED TO DO SO
SLOWLY AS THE MAIN UPPER-LEVEL TROUGH REMAINS TO OUR NORTHWEST. IN
ADDITION, ARRIVING SHORT WAVE ENERGY SHOULD INDUCE A WEAK SURFACE
LOW ALONG THE FRONT AND THIS ARRIVES MOSTLY OVERNIGHT. AS THIS
OCCURS, SHOWERS AND PERHAPS SOME THUNDER SHOULD BE ON THE INCREASE
MAINLY TOWARD DAYBREAK. THE FORECAST CHALLENGE IS THE TIMING OF THIS
ACTIVITY AND ALSO THE COVERAGE. FOR NOW, WE MAINTAINED THE IDEA OF
LOWER POPS FOR THE FIRST HALF OF THE NIGHT THEN INCREASE THEM TOWARD
THE EARLY MORNING HOURS. THE CLOUDS SHOULD ALSO INCREASE AFTER
PERHAPS SOME DISSIPATING THIS EVENING, HOWEVER STRATUS MAY BE
LIMITED AS WE MAY NOT HAVE THE RATHER STRONG SHALLOW INVERSION THAT
WAS OBSERVED EARLY THIS MORNING.

OTHERWISE, A WARM AND MUGGY NIGHT FOR MUCH OF THE CWA. AS FOR THE
LOW TEMPERATURES, WE USED MOSTLY AN EVEN NAM/GFS MOS BLEND. THE
HOURLY TEMPERATURES AND DEW POINTS FEATURED A BLENDING IN OF THE
LAMP/LAV GUIDANCE AT LEAST THROUGH THE EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AN UPPER-LEVEL TROUGH IS FORECAST TO CONTINUE TO ARRIVE INTO THE
NORTHEAST AND MID ATLANTIC REGIONS. THIS WILL RESULT IN AN INCREASE
IN THE FLOW ALOFT BUT ALSO INCREASE THE MOISTURE. THE PW VALUES ARE
FORECAST TO INCREASE TO ABOUT 2.25 INCHES PARTICULARLY ALONG AND
AHEAD OF THE SLOW ADVANCING COLD FRONT. THIS FRONT ALONG WITH MORE
CLOUDS WILL END THE HOT AND DRY CONDITIONS THAT THE REGION HAS BEEN
DEALING WITH. THERE ARE SOME CHALLENGES THOUGH.

THE POSITIONING OF THE FRONT WILL IMPACT THE TEMPERATURES AND ALSO
THE INSTABILITY. SOME LOW-LEVEL DRYING WILL BE TRYING TO WORK
SOUTHWARD IN THE WAKE OF THE FRONT, HOWEVER A WEAK SURFACE LOW WILL
SLOW THAT TO SOME EXTENT. WE USED A MODEL BLEND WHICH PLACES THE
FRONT NEAR THE INTERSTATE 95 CORRIDOR FOR MUCH OF THE DAY BUT SLOWLY
PROGRESS IT SOUTH AND EAST. AS A RESULT, HIGH TEMPERATURES ARE
WARMER ACROSS THE EASTERN AND SOUTHERN ZONES WITH MUCH COOLER
TEMPERATURES TO THE NORTH WEST. WE ARE ANTICIPATING AN ABUNDANCE OF
CLOUDS AS THE LIFT IS MAXIMIZED BY FORCING WITH THE WEAK SURFACE
LOW, INCOMING TROUGH AND ALSO THE FRONT. THIS FORCING WILL ALSO
RESULT IN NUMEROUS SHOWERS AND SOME THUNDERSTORMS. THE EXTENT OF THE
THUNDER WILL DEPEND ON HOW MUCH INSTABILITY IS REALIZED, HOWEVER
GIVEN THE FORECAST ENVIRONMENT IN PLACE THUNDERSTORM INTENSITY IS
ANTICIPATED TO REMAIN IN CHECK.

THE HIGH PW ENVIRONMENT WILL AID IN EFFICIENT RAIN PRODUCERS
ESPECIALLY WHERE THE AIRMASS WARMTH IS DEEPER. AS A RESULT, LOCALLY
VERY HEAVY RAIN IS ANTICIPATED AND GIVEN THE RATHER DRY GROUND MORE
RUNOFF WILL PROBABLY RESULT ESPECIALLY INITIALLY. THIS WILL PROBABLY
RESULT IN SOME FLOODING OF POOR DRAINAGE AREAS, HOWEVER GIVEN LESS
CONFIDENCE IN AREAL IMPACT WE HELD OFF ON A FLASH FLOOD WATCH ATTM.
ALSO, THE 1-HOUR FLASH FLOOD GUIDANCE IS ABOUT 2.5-3.0 INCHES ACROSS
THE CWA. A MENTION OF HEAVY RAIN HAS BEEN ADDED TO THE FORECAST FOR
MUCH OF THE CWA.

AS FOR THE HIGH TEMPERATURES, WE USED A MOS BLEND WITH SOME TWEAKS.
AS MENTIONED ABOVE, A MUCH COOLER DAY IS EXPECTED ALTHOUGH THE
HUMIDITY WILL REMAIN UP ESPECIALLY THE FARTHER SOUTH AND EAST ONE
GOES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW...
THE PERSISTENT MID-LEVEL RIDGE OVER THE EASTERN CONUS WILL BREAKDOWN
OVER THE NEXT COUPLE OF DAYS CULMINATING IN AN ANOMALOUSLY DEEP,
CLOSED LOW OVER THE OHIO VALLEY LATE THIS WEEKEND INTO EARLY NEXT
WEEK. BUT GIVEN THE LACK OF HIGH-LATITUDE BLOCKING AND THE UPPER
JET LOCATED ALONG THE POLEWARD SIDE OF THIS FEATURE, IT SHOULD BE
PROGRESSIVE, AND LIFT OUT OF THE NORTHEAST CONUS EARLY NEXT WEEK.
THIS IS EXPECTED TO LEAD TO A RETURN OF THE PERSISTENT PATTERN OF
LATE, WITH THE POLAR JET DISPLACED NORTH OF ITS CLIMATOLOGICAL
MEAN, FAVORING A RIDGE IN THE EASTERN CONUS AND TEMPS GENERALLY
AOA AVERAGE THROUGH THE PERIOD.

THERE IS SOME MODEL DISAGREEMENT, PARTICULARLY OVER THE NORTH PACIFIC
OCEAN, BUT THIS DOES NOT HAVE TOO MUCH IMPACT OVER THE MID-ATLANTIC
WITH PREDICTABILITY REMAINING ABOVE AVERAGE. THE MAIN WEATHER MAKER
DURING THE FORECAST PERIOD WILL BE A COMPLEX AREA OF LOW PRESSURE
EVOLVING OVER THE MID ATLANTIC SATURDAY THROUGH MONDAY WITH THE
POTENTIAL FOR CONVECTION AND HEAVY RAIN. THE GREATEST FOCUS OF
UNCERTAINTY IS THE AXIS OF HEAVIEST RAINFALL AND AMOUNTS.

DAILIES...
THURSDAY NIGHT AND FRIDAY...RAINFALL WILL GRADUALLY WIND DOWN THU
NIGHT AS LOW PRES MOVES NORTHEASTWARD, BUT SHOWERS MAY LINGER INTO
FRI MORNING ALONG THE COAST. DRIER AIR WORKS INTO THE MID-LEVELS
HOWEVER CONSIDERABLE LOW-LEVEL MOISTURE WILL REMAIN BELOW A WEAK
FRONTAL INVERSION WITH A NORTHERLY FLOW AT THE SURFACE. THUS THERE
WILL BE CONSIDERABLE CLOUDINESS, ESPECIALLY ALONG THE COAST.

SATURDAY AND SUNDAY...MID-LEVEL TROUGH BEGINS TO AMPLIFY OVER THE
OHIO VALLEY AS A VORT MAXIMA TRAVERSES THE APPALACHIANS, LEADING
TO CYCLOGENISIS OVER THE MID-ATLANTIC. THERE IS SOME DISAGREEMENT
NOTED IN THE 12Z/09 MODEL SUITE, AS THE GFS IS MUCH QUICKER WITH
THE MOVEMENT OF THE SYSTEM WHICH LEADS TO AN EARLIER ONSET OF
PRECIP. THIS SOLUTION IS UNREALISTIC GIVEN THE DEGREE OF TROUGH
AMPLIFICATION, WHICH WOULD LEAD TO A SLOWER MOVING SYSTEM. FEEL
THE EURO IS A BIT MORE REALISTIC AND CONSISTENT TO THIS POINT,
WITH PRECIP OVERSPREADING THE REGION DURING THE AFTERNOON AND
EVENING, GIVEN BOTH THE LACK OF MID-LEVEL RIDGING AND DRY AIR AT
THE SURFACE.

WITH THE TROUGH AXIS/CLOSED LOW OVER THE OHIO VALLEY, THE BEST
JET DYNAMICS AND POSITIVE VORTICITY ADVECTION WILL OCCUR ALONG
AND WEST OF THE APPALACHIANS, WHERE OROGRAPHIC LIFTING WILL
ALSO BE ENHANCED IN A SOUTHEASTERLY LOW-LEVEL FLOW. THUS EXPECT
THE HEAVIEST RAINFALL OVER THE HIGHER TERRAIN OF EASTERN PA AND
NORTHWEST NJ. BOTH THE PRECIPITABLE WATER VALUES AND H85 JET
STRUGGLE TO REACH 2 STD DEV ABOVE NORMAL, NOT TOO IMPRESSIVE. THE
SYSTEM WILL ALSO BE PROGRESSIVE, WITH PRECIP EXPECTED TO END BY
EARLY SUNDAY NIGHT. OVERALL, THE POTENTIAL EXISTS FOR UPWARDS OF 1
TO 2 INCHES OF RAINFALL OVER THE HIGHER TERRAIN, WHICH COULD LEAD
TO SOME POOR DRAINAGE FLOODING.

MONDAY THROUGH WEDNESDAY...A RETURN TO FAIR WEATHER EXPECTED
AS HIGH PRESSURE BUILDS OVER THE MID-ATLANTIC REGION.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR OVERALL. A FEW SHOWERS AND THUNDERSTORMS
ARE AROUND, HOWEVER THE COVERAGE LOOKS ISOLATED TO PERHAPS SCATTERED.
A VCSH WAS USED, HOWEVER AN AMENDMENT MAY BE NEEDED IF A DIRECT
IMPACT TO A TERMINAL IS EXPECTED. SOUTHWESTERLY WINDS MOSTLY UP TO
10 KNOTS, HOWEVER A SOUTHEASTERLY DIRECTION AT KILG AND KACY AT
TIMES DUE TO A BAY/SEA BREEZE.

TONIGHT...A SHOWER OR THUNDERSTORM AROUND EARLY, OTHERWISE VFR FOR
AWHILE. AREAS OF MVFR CEILINGS MAY THEN DEVELOP LATE ESPECIALLY WITH
SOME SHOWERS AND A THUNDERSTORM. OUR CONFIDENCE IS ON THE LOWER SIDE
REGARDING THE EXTENT OF LOW CLOUD DEVELOPMENT OVERNIGHT. SOUTHWEST
WINDS NEAR 5 KNOTS, BECOMING LIGHT AND VARIABLE BEFORE SHIFTING TO
NORTHERLY LATE.

THURSDAY...CEILINGS VARYING FROM VFR TO MVFR, HOWEVER THERE MAY BE
TIMES OF IFR DURING DOWNPOURS ESPECIALLY. SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS, WITH TIMES OF
LOCALLY HEAVY RAIN THAT WILL SIGNIFICANTLY LOWER THE VISIBILITIES.
THE WINDS SHOULD BE NORTHEASTERLY OVERALL UP TO 10 KNOTS, ALTHOUGH
POTENTIALLY TURNING SOUTHEAST AT KACY.

OUTLOOK...
FRIDAY...MVFR POSSIBLE AT MIV AND ACY DURING THE MORNING,
OTHERWISE, VFR CONDITIONS EXPECTED.

SATURDAY AND SUNDAY...MVFR CONDITIONS EXPECTED IN SHRA, TSRA, AND FG.

MONDAY...VFR CONDITIONS ARE EXPECTED AT THIS TIME.

&&

.MARINE...
A SOUTH TO SOUTHEAST WIND AHEAD OF A SLOW MOVING COLD FRONT THROUGH
TONIGHT. THIS WILL THEN TURN NORTHEASTERLY MAINLY ACROSS THE
NORTHERN WATERS THURSDAY, ALTHOUGH THIS WILL DEPEND ON THE TIMING OF
THE COLD FRONT. WHILE SOME GUSTINESS TO 20 KNOTS WILL OCCUR THIS
AFTERNOON AND A PORTION OF TONIGHT, THE WINDS ARE EXPECTED TO BE
BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THURSDAY. THE SEAS
SHOULD BE MOSTLY 3 FEET OR LESS.

OUTLOOK...
A COMPLEX AREA OF LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE WATERS
OVER THE WEEKEND, WITH HIGH PRESSURE FOLLOWING FOR EARLY NEXT WEEK.

SATURDAY...SOUTHERLY WINDS WILL INCREASE OUT AHEAD OF APPROACHING LOW
PRESSURE. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS.

SUNDAY AND MONDAY...WESTERLY WINDS WILL INCREASE BEHIND DEPARTING LOW
PRESSURE, WITH A LOW PROBABILITY OF WINDS AND SEAS REACHING SCA
THRESHOLDS.

&&

.RIP CURRENTS...
A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS CONTINUES
INTO THIS EVENING FOR THE NEW JERSEY BEACHES DUE TO WAVES OF 2-3
FEET AND A SWELL PERIOD OF AROUND 10 SECONDS.

&&

.CLIMATE...
RECORD AND NEAR RECORD HEAT TODAY.

KACY 92-1915  MAX SO FAR 89
KPHL 94-1939  MAX SO FAR 93 430PM
KILG 94-1939  MAX SO FAR 90
KABE 93-1964 AND 1959 MAX 95**RECORD** 424PM
KTTN 93-1959 RER EQUALING TODAY 93 201PM
KGED 92-1985 WE'LL PROBABLY HAVE A RECORD HERE BUT AWAITING ASOS
RTS
KRDG 94 IN 1959 AND 1922 RECORD EQUALING AT 409PM
KMPO 88-1964 MAX 85 SO FAR

THROUGH SEP 8...KPHL 19 CONSEC DAYS WITHOUT MEASURABLE RAIN.
DOES IT REACH 20 DAYS? THE WAY IT'S GOING, KPHL WILL HAVE ITS
27TH-39TH LONGEST STRETCH WITHOUT MEASURABLE AND POSSIBLY 25TH
LONGEST IF WE GO THROUGH 1 AM THURSDAY RAINFREE. THE LONGEST
STRETCH WE ARE AWARE OF FOR PHL IS 29 DAYS ENDING 11/08/1874.
THE MOST RECENT STRETCH OF 19 CONSECUTIVE OR MORE DAYS WITHOUT
MEASURABLE AT KPHL WAS FOR THE PERIOD ENDING 9/11/2010.

ATLANTIC CITY IS AT 18 CONSECUTIVE DAYS WITHOUT MEASURABLE
RAIN AND RANKS 45-62ND LONGEST SINCE RECORDS BEGAN AROUND 1874.
CAN IT REACH 19 CONSECUTIVE DAYS? ACCORDING TO OUR RECORDS THE
LONGEST NON MEASURABLE STRETCH FOR KACY WAS 38 CONSECUTIVE DAYS
ENDING 11/17/1874. THE MOST RECENT 18 DAY STRETCH OF TRACE OR
LESS RAINFALL ENDED APRIL 12 2012.

# 90F DAYS THROUGH SEPT 9
2015       MEAN
KABE 20    17
KACY 20?   10
KPHL 37    21 RANKED 14TH IN THE POR BACK TO 1874.  (CK RANKING)
KILG 19    20
KRDG 23
KTTN 27
KGED 25
KFWN 9
KMIV 19

# 90F DAYS               2015 OCCURRED
  SEPT.   MEAN   MAX     LAST

KABE 7     1     7-1983  7-1983
KACY 3?    1     9-1961  5-2010
KPHL 7     2     8-1970  7-2010
KILG 7     2     10-1983 6-2010

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANCK
NEAR TERM...GORSE/DRAG 447
SHORT TERM...GORSE
LONG TERM...FRANCK
AVIATION...FRANCK/GORSE
MARINE...FRANCK/GORSE
RIP CURRENTS...
CLIMATE...447
Hazardous weather outlook, Sep 9, 3:46 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT WED SEP 9 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-102000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
346 PM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO
FLOODING IN POOR DRAINAGE AND LOW LYING AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO
FLOODING IN POOR DRAINAGE AND LOW LYING AREAS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-102000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
346 PM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS WEDNESDAY AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-102000-
DELAWARE BEACHES-
346 PM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-102000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANCK

In the hours before

Special weather statement, Sep 9, 4:34 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT WED SEP 9 2015

NJZ019-020-027-092100-
OCEAN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
434 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN AND EAST
CENTRAL BURLINGTON COUNTIES...

AT 432 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRESIDENTIAL LAKES
ESTATES...OR 16 MILES WEST OF TOMS RIVER...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRESIDENTIAL LAKES ESTATES...LAKEHURST...WHITING...CEDAR GLEN
LAKES...PINE RIDGE AT CRESTWOOD...OLD HALFWAY...BAMBER LAKE...BROWNS
MILLS...CRESTWOOD VILLAGE...HOLIDAY CITY...COUNTRY LAKE ESTATES AND
LEISURE KNOLL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE OVER 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3983 7452 3995 7459 4007 7433 3987 7420
TIME...MOT...LOC 2032Z 246DEG 12KT 3992 7449

JRK
Special weather statement, Sep 9, 4:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT WED SEP 9 2015

NJZ013-020-092130-
OCEAN-WESTERN MONMOUTH-
452 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONMOUTH AND
NORTHEASTERN OCEAN COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS OVER JACKSON...OR 14 MILES
NORTHWEST OF TOMS RIVER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...TOMS RIVER...LAKEWOOD...JACKSON...
HOWELL AND FARMINGDALE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4004 7442 4013 7444 4022 7418 4006 7411
      4005 7412
TIME...MOT...LOC 2049Z 246DEG 12KT 4009 7438

JRK
Special weather statement, Sep 9, 5:07 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT WED SEP 9 2015

NJZ013-014-092130-
EASTERN MONMOUTH-WESTERN MONMOUTH-
507 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER MATAWAN...OR 9 MILES
SOUTHEAST OF PERTH AMBOY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONG BRANCH...SANDY HOOK...MIDDLETOWN...RED BANK...MATAWAN...
HIGHLANDS...NAVESINK...LINCROFT...KEYPORT...RUMSON...LITTLE SILVER...
OCEANPORT...SHREWSBURY...NORTH MIDDLETOWN AND STRATHMORE.

HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM...AND THE STORM WILL AFFECT THE BEACHES. FOR YOUR
SAFETY...IMMEDIATELY MOVE OFF THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 4032 7397 4030 7401 4033 7403 4037 7426
      4039 7427 4045 7423 4044 7420 4046 7418
      4041 7402 4044 7399 4047 7400 4044 7398
      4042 7400 4039 7398 4038 7401 4038 7397
TIME...MOT...LOC 2106Z 258DEG 20KT 4040 7420

JRK
Special weather statement, Sep 9, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT WED SEP 9 2015

DEZ002-003-092145-
KENT-INLAND SUSSEX-
524 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENT AND NORTHERN
SUSSEX COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOWERS...OR 11 MILES
SOUTHEAST OF DOVER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWERS...BIG STONE BEACH...FREDERICA...MAGNOLIA AND RIVERVIEW.

HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3896 7550 3905 7552 3912 7541 3911 7540
      3907 7541 3901 7533 3898 7531 3896 7531
      3895 7545
TIME...MOT...LOC 2123Z 243DEG 13KT 3901 7541

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:34 PM EDTSpecial Weather StatementPHIOcean26 min
Sep 9, 4:52 PM EDTSpecial Weather StatementPHIMonmouth38 min
Sep 9, 5:07 PM EDTSpecial Weather StatementPHIMonmouth23 min
Sep 9, 7:13 PM EDTSpecial Weather StatementPHITalbot47 min
Sep 9, 7:56 PM EDTSpecial Weather StatementPHIQueen Anne's, Talbot49 min

Nearby

Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.